MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) 70 DEG CURVED SUCTION, AXIEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) 70 DEG CURVED SUCTION, AXIEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9733450
Medical Device Problem Codes Communication or Transmission Problem (2896); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device lot number, or serial number, unavailable.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.A medtronic representative went to the site to test the equipment.The representative was unable to replicate the reported issue.
 
Event or Problem Description
A medtronic representative reported that, while in a functional endoscopic sinus surgery (fess), the site was unable to track the 70 degree suction.It was reported that the instrument could be seen in the field of view, but navigation was not possible.When attempting to re-verify, the divot error was too high and the instrument would not complete the verification.All other instruments could be verified and the emitter was properly placed.The site elected to use a separate suction to complete the procedure.There was a reported delay to the procedure of less than 1 hour due to this issue.There was no impact on patient outcome.No additional information was provided.
 
Additional Manufacturer Narrative
The software investigation found that a probable cause was unable to be determined without further information since the reported behavior cannot be replicated.

Brand Name
70 DEG CURVED SUCTION, AXIEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6663086
Report Number1723170-2017-02627
Device Sequence Number57187
Product Code HAW
UDI-Device Identifier00613994378477
UDI-Public00613994378477
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9733450
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer07/01/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR
Patient Weight88